Citations 0
November 10, 1999

Ticlopidine and TTP After Coronary Stenting

Author Affiliations

Margaret A.WinkerMD, Deputy EditorIndividualAuthorPhil B.FontanarosaMD, Interim CoeditorIndividualAuthorStephenLurieMD, PhDIndividualAuthor


Copyright 1999 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.1999

JAMA. 1999;282(18):1717-1719. doi:10-1001/pubs.JAMA-ISSN-0098-7484-282-18-jbk1110

To the Editor: The study by Dr Steinhubl and colleagues1 concludes that TTP is due to ticlopidine after coronary stenting. However, the authors have not considered appropriate criteria for causality. The first criterion is the magnitude and consistency of the association. Despite an estimated 1.4 million annual prescriptions for ticlopidine and 7 previous prospective studies of ticlopidine after stenting (n = 2978), there are insufficient data to estimate a measure of association, let alone find consistency.